Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 28, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 23, 2000, 2:44 AM CDT for 4 counties in Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2000, 2:44 AM CDT (07:44 UTC)
- Expired
- Oct 23, 2000, 4:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 230748
FFWOUN
OKC027-051-087-109-230945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
244 AM CDT MON OCT 23 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLEVELAND COUNTY
GRADY COUNTY
MCCLAIN COUNTY
CENTRAL AND SOUTHERN OKLAHOMA COUNTY
* UNTIL 445 AM CDT
* AT 242 AM CDT...ALTHOUGH RAINFALL RATES ARE BEGINNING TO
DECREASE...MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUES OVER
THE WARNING AREA...FROM AROUND CHICKASHA THROUGH THE OKLAHOMA CITY
METRO AREA. EXTENSIVE URBAN FLOODING...ALONG WITH FLASH FLOODING OF
SMALL CREEKS AND LOW LYING AREAS...ARE EXPECTED TO CONTINUE THROUGH
THE 4 AM HOUR.
* LOCATIONS IN THE WARNING INCLUDE BLANCHARD...CHICKASHA...
CHOCTAW...DEL CITY...MIDWEST CITY...MOORE...NEWCASTLE...NORMAN...
OKLAHOMA CITY...TINKER AIR FORCE BASE...AND TUTTLE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3533 9807 3482 9805 352m0 9718 3563 9717
3562 9758 3533 9768
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 22, 8:30 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT SUN OCT 22 2000 SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK. 24 .OUN... OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051. TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.
In the hours before
Local storm report, Oct 22, 10:07 PM CDT, 4 hours 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 5 E BINGER OK TORNADO
10/22/00 CADDO OHP REPORT
0555 PM 1 W RUSH SPRINGS OK .88 INCH HAIL
10/22/00 GRADY GRADY CO EOC
0705 PM VALLEY BROOK OK TORNADO
10/22/00 OKLAHOMA VALLEY BROOK PD
0630 PM 3 W STONEWALL OK TORNADO
10/22/00 PONTOTOC AMATEUR RADIO REPORT
0905 PM CHANDLER OK 60 MPH WIND GUST
10/22/00 LINCOLN LINCOLN CO EOC
FMLocal storm report, Oct 22, 11:31 PM CDT, 3 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM 4 NE FREDERICK OK FLOODING
10/22/00 TILLMAN US HWY 183 CLOSED DUE TO
HIGH WATER. OHP REPORT
1115 PM ANADARKO OK FLOODING
10/22/00 CADDO WIDESPREAD FLASH FLOODING
FORCING EVACUATIONS IN NW
? PART OF ANADARKO.
AMATEUR RADIO REPORT
FMLocal storm report, Oct 23, 12:54 AM CDT, 1 hour 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM NORMAN OK FLOODING
10/23/00 CLEVELAND FLOODED ROADWAY 12TH &
TECUMSEH BY PD
1230 AM NORMAN OK w FLOODING
10/23/00 CLEVELAND FLOODED ROADWAY MCGEE &
LINDSAY BY PD
DWLocal storm report, Oct 23, 1:17 AM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT MON OCT 23 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM NEWCASTLE OK FLOODING
10/22/00 MCCLAIN FLOODED ROADWAY HWY 130
WEST OF COUNTRY CLUB BY PD
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 51 min |
| Oct 22, 8:45 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 9:20 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Oct 22, 10:15 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 3:57 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.